I started my period today and it has been really weird. At one point I filled up a whole tampon and actually leaked some also.. but since then my period hasnt been normal. When I go to the bathroom instead of having normal period, I am experiencing mucus like blood... and when i wipe it is a light red and not that much is on the toilet paper. This month I had my birth control all messed up. I was behind multiple days and sometimes would take 2 to catch up... could that be what is making my period so weird? I am trying not to freak out or anything but I need some advice on what you think might be going on.... My boyfriend checks the condom after every use... and I know they are not 100% accurate but I know that a condom has not broken
Welcome to ehealthforum,
The lighter/shorter/altered periods/bleeding pattern that you describe could suggest pregnancy possibility if you have been sexually active after your last normal periods. The effective protection from your birth control pills might not be present, and you can be at risk for pregnancy if you have messed up your regular birth control pill intake, or have missed taking 2 or more than 2 active pills, or taken them late by more than 2-3 hours on 2 or more than 2 occasions. Condoms also have failures associated with their use, hence chances of pregnancy cannot be ruled out completely. Wait and watch for your periods/withdrawal bleeding. Look out for development of any other new symptoms if pregnancy is suspected. If periods do not start within 10 days of expected period dates, or if you get abnormal periods, or if you suspect chances of pregnancy, consider visiting your doctor/gynecologist at the earliest for thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately). Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Take adequate rest. Drink plenty of water. Maintain healthy diet. Stop the use of hormonal contraceptive pills if pregnancy is suspected, or if pregnancy gets confirmed.
What if you have this same issue...mucous like blood, and you have had a tubal ligation? I have had the same issue for the past 2 months now and have no idea what is happening. I am 42, married, had a ligation at 38. I do have to say that between Febuary and September, I've lost about 45-50 pounds and not sure if that may be a factor?
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.